Lamictal sounds like a great medication for bipolar. I was just diagnoised 3 wks ago?I have heard so many good things about Lamictal. Did anyone try Geodon before trying Lamictal? I was so sleepy all the time with the Geodon. Does Lamictal have the same side effects?
28 Jul 2011
i've been on lamictal for a good year and on and off before that. it is an EXCELLENT med for a mood stabilizer. I have also been treated with Geodon and found it made me sleepy for the first several weeks too, however i do not have any side effects from lamictal. I do not have bipolar, but a mood disorder. 200mg 2/day is a perfect dose for mood disorders. if you don't want a high incidence of side effects, do not take seroquel, asenapine, invega, zyprexa, risperdal, haldol, compazine. hope this helps.
11 Jan 2013
How long does it ussually take for a therapuetic benefit when taking lamictal. I took it years ago but can't remember why i stopped. I am considering taking it again because i dont tolerate the atypical antipsychotic meds very well.
I was taking Saphris five mg at night and it seemed to leave me feeling better the next day once it wears off. I would then take adderall, ( a low dose) and i was doing really well on that combo but like i said, was having a hard time tolerating Saphris initially.
I have also pursued the natural course. In taking apple cider vinegar, omega three six nine and amino acids and vitamins... I almost feel like I am right on the cusp of going med free. That should be the goal right? take them for a period of time and then stop. All things are possible with God.
5 Sep 2013
I took Geodon for years. not sure how many because I was in such a zombie state I was asleep most of my days and nights. but I was being overdosed according to a separate psychiatrist. as far as lamictal it has worked better than anything else I have been on in the 6 years since being diagnosed. as any med. you could have side effects, I experienced some drowsiness for a short time, but once it wore off there were significant changes in mood. my aggression decreased significantly, I was more stable not just high where I would burn out at the end of the day. it's not perfect but it is a great help in this war to feel okay. hope this helps!
14 Apr 2014
Lamictal can make you feel a little unmotivated but not sleepy. Best to take it at night time since it should help relax you. If you start with very low dosage and increase gradually as doctors prescribe you should have no problems. Other than the rash that can happen if you increase dosage too quickly, it is one of the safer drugs with not many common side effects (unless you read all the warnings that come with the media). I've been on it for several years, and my mother has been on it for 20 years.
15 Apr 2014
I have been taking Lamictal 400 mg's daily for years now. Grison effected me as you describe. Lamictal doesn't cause drowsiness, in fact I haven't experienced any side effects on Lamictal. This drug is typically tolerated well, although some people break out with a rash and I believe this can be quite serious make sure to ask you prescriber about this. Ask your Pharmacist to tell you all the information on Lamictal. Pharmacists are trained extensively and are more knowledgeable then Doctor's. Good luck~
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... this possible? Could this side effect start after this long? She only takes 1 a day. She has just turned 14
1 answer • 5 Mar 2011
Geodon - I've been on Effexor/Zyprexa/Lamictal for MDD with psychotic features and mood swings. I've
... now had 2 manic episodes and my psych is upping my Lamictal and switching me to Geodon. She gave me a lot of information about side effects, how ...
2 answers • 2 Jan 2013
I was diagnosed 3 months ago as Bipolar II. I started on Gabapentin(800mg 3x a day) and Lamotrigine and Geodon. The Geodon worked good for a few ...
1 answer • 18 Nov 2015
Bi Polar for 30 years. No episodes for 15 years. two years ago , new Dr. had me on Geodon as a support for Lamictal, but having side effects of ...
1 answer • 23 Apr 2016